# SDR QXEA2014061400506

- Difficulty date: June 14, 2014
- Submitted: June 16, 2014
- Operation: Air carrier
- Aircraft: N403QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4037
- Aircraft time: 31,259 hours, 32,794 cycles
- System (JASC): 2310 · HF Communications System
- Part: Antenna
- Condition: Damaged
- Location: Zone 200
- Part time: 6,240 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

EXTREMELY LOUD SQUEALING, GARBALLY, NOISE HEARD OVER BOTH HEADSETS AND BOTH VHF 1 & VHF 2 RADIOS. INTERPHONE COMM REMAINED NORMAL. INTERFERRENCE STARTED AT CRUISE FLT FL240 AND CONTINUED TIL APPROX 15,000 ON DESCENT.  RETURNED TO FIELD.  LANDING UNEVENTFUL. INSPECTED ANTENNAS FOUND NR 2 COM ANTENNA HAS HOLE IN L/E.  REPLACED AND OPS TEST GOOD IAW AMM 23-11-26-000/400-801. CHECKED HISTORY OF NR 1 & NR 2 COM RT NO LIKE HISTORY FOUND.  CHECKED RCAU HISTORY SN 414, FOUND DUPLICATE DISCREPANCY IN TEARDOWN REPORT. REPLACED AS A PRECAUTIONARY RCAU AND TESTED GOOD IAW AMM 23-51-01-000/400-801.  REPORT ABOVE READ 2 COMM STATIC IS HEARD IN BOTH NR 1 AND NR 2 RADIOS.  AC IS OK FOR CONTINUED SERVICE.
